MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-13
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial anatomic shoulder replacement of their right side.Subsequently, the patient reported experiencing pain.As a result, the patient underwent a right shoulder revision on approximately 5 years and 10 months after initial replacement.It was noted that the poly component was worn.No further patient impact reported.
 
Additional Manufacturer Narrative
D10: (b)(6), 300-01-13 - equinoxe, humeral stem primary, press fit 13mm.(b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s.(b)(6), 300-20-02 - equinox square torque define screw drive kit.(b)(6), 310-01-47 - equinoxe, humeral head short, 47mm (beta).Customer has indicated that the product is in process of being returned for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d9, h3, h6 - component code, type of investigation, investigation findings, investigation conclusions and h11 the complaint device was evaluated, and the reported event was confirmed.The evaluation identified discoloration that appears consistent with sub-surface damage.There appears to be scratches on the articular surface that likely resulted from contact with surgical tools during removal.The glenoid component was returned with two detached metal pegs¿one that was separated cleanly from the polyethylene peg likely during the extraction process, and one that retained the polyethylene peg and fractured from the glenoid.There also appears to be damage on the superior portion of the backside of the glenoid.Based on the fracture surface of the polyethylene and the damage observed, it appears that the peripheral peg likely fractured prior to the revision surgery and was contacting the backside of the glenoid component.However, this cannot be confirmed because serial radiographs were not provided.The center cage was not returned with the glenoid.Based on the condition of the remaining polyethylene post, it is likely that the center cage was removed intentionally during the revision surgery.However, this cannot be confirmed from the information provided.All other aspects of the device appear unremarkable.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, the revision reported was likely the result of prosthesis wear, prosthesis fracture, and/or inclusion of the polyethylene component in the packaging recall.Potential contributions from user or patient-related considerations to the event could not be assessed because relevant clinical information was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, BETA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21987992
Report Number1038671-2025-02008
Device Sequence Number20952226
Product Code KWS
UDI-Device Identifier10885862172693
UDI-Public10885862172693
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Catalogue Number314-13-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexMale